Alert archive / Ohio / Flash Flood Warnings in 2012

Flash Flood Warning 6, NWS Pittsburgh, PA

June 29, 2012Jefferson County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 29, 2012, 7:28 PM EDT for Jefferson County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 7:28 PM EDT (23:28 UTC)
Expired
Jun 29, 2012, 10:45 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Jefferson County, OH

The radar

The Pittsburgh radar (KPBZ), 53 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:45 PM EDTFLASH FLOODDillonvale, OHROADS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2131 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WGUS51 KPBZ 292328
FFWPBZ
OHC081-300330-
/O.NEW.KPBZ.FF.W.0006.120629T2328Z-120630T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...

* UNTIL 1130 PM EDT

* AT 721 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED VERY HEAVY 
RAIN...POSSIBLY OVER 3 INCHES...CAPABLE OF PRODUCING FLASH FLOODING 
FROM A THUNDERSTORM REPORTED OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL STREAMS...LOW 
LYING SPOTS ON ROADS...AND POOR DRAINAGE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROAD. FLOOD WATER IS USUALLY DEEPER THAN
IT APPEARS...AND ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE...TURN AROUND...
DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATER. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN HOLD CAR DOORS SHUT AND CARRY AWAY YOUR
VEHICLE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4034 8087 4034 8062 4031 8061 4018 8069
      4019 8087

$$
4 follow-up statements
236 
WGUS71 KPBZ 292340
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
740 PM EDT FRI JUN 29 2012

OHC081-300330-
/O.CON.KPBZ.FF.W.0006.000000T0000Z-120630T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON OH-
740 PM EDT FRI JUN 29 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
JEFFERSON COUNTY IN EAST CENTRAL OHIO...

AT 729 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED VERY HEAVY 
RAINFALL, POSSIBLY OVER 3 INCHES, ALONG AN WEST TO EAST AXIS FROM 
NEWELL TO SMITHFIELD TO BRILLIANT IN SOUTHERN JEFFERSON COUNTY OHIO. 
A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED OVER THE 
WARNED AREA.

SOME STREAMS THAT CAN BECOME FLOODED IN THE NEWELL AND SMITHFIELD 
AREA INCLUDE PINEY FORK, CABBAGE RUN, GOOSE RUN, SHORT CREEK, AND 
DRY FORK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL STREAMS...LOW 
LYING SPOTS ON ROADS...AND POOR DRAINAGE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.

FLOODING IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN 
AUTOMOBILES...SO DO NOT CROSS WATER COVERED BRIDGES...DIPS...OR LOW 
WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. MOVE UP TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATER. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN HOLD CAR DOORS SHUT AND CARRY AWAY YOUR
VEHICLE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4034 8087 4034 8062 4032 8061 4018 8069
      4019 8087

$$
817 
WGUS71 KPBZ 292355
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 PM EDT FRI JUN 29 2012

OHC081-300330-
/O.CON.KPBZ.FF.W.0006.000000T0000Z-120630T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON OH-
755 PM EDT FRI JUN 29 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
JEFFERSON COUNTY IN EAST CENTRAL OHIO...

AT 747 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THE VERY HEAVY 
THUNDERSTORM RAINS HAVE EXITED EAST. TRAILING SHOWERS MAY ADD 
ANOTHER HALF INCH OF RAINFALL TO THE THREE INCHES THAT HAS ALREADY 
COME THIS EVENING.  

THE HEAVIEST RAINFALL WAS ALONG AN WEST TO EAST AXIS FROM NEWELL TO 
SMITHFIELD TO BRILLIANT IN SOUTHERN JEFFERSON COUNTY OHIO. RUNOFF 
FROM THIS HEAVY RAIN CAN STILL CAUSE FLOODING INTO LATE EVENING. 
SOME STREAMS THAT CAN BECOME FLOODED IN THE NEWELL AND SMITHFIELD 
AREA INCLUDE PINEY FORK, CABBAGE RUN, GOOSE RUN, SHORT CREEK, AND 
DRY FORK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL STREAMS...LOW LYING
SPOTS ON ROADS...AND POOR DRAINAGE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROAD. FLOOD WATER IS USUALLY DEEPER THAN
IT APPEARS...AND ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE...TURN AROUND...
DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4034 8087 4034 8062 4032 8061 4018 8069
      4019 8087

$$
139 
WGUS71 KPBZ 300136
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
936 PM EDT FRI JUN 29 2012

OHC081-300330-
/O.CON.KPBZ.FF.W.0006.000000T0000Z-120630T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON OH-
936 PM EDT FRI JUN 29 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
JEFFERSON COUNTY IN EAST CENTRAL OHIO...

AT 925 PM EDT...RUNOFF FROM HEAVY RAINFALL EARLIER THIS EVENING CAN 
STILL CAUSE FLOODING ALONG SMALL STREAMS AND IN LOW SPOTS. NATIONAL 
WEATHER SERVICE RADAR SHOWS NO ADDITIONAL RAINFALL IS EXPECTED 
BEFORE MIDNIGHT. 

EMERGENCY MANAGEMENT HAS REPORTED SOME FLOODED ROADS IN SOUTHERN 
JEFFERSON COUNTY NEAR DILLONVALE. SOME SMALL STREAMS NEAR NEWELL AND 
SMITHFIELD CAN ALSO STILL GO OUT OF THEIR BANKS, INCLUDING PINEY 
FORK, CABBAGE RUN, GOOSE RUN, SHORT CREEK, AND DRY FORK. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO
HIGHER GROUND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROAD. FLOOD WATER IS USUALLY DEEPER THAN
IT APPEARS...AND ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE...TURN AROUND...
DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4034 8087 4034 8062 4032 8061 4018 8069
      4019 8087

$$
635 
WGUS71 KPBZ 300245
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1045 PM EDT FRI JUN 29 2012

OHC081-300254-
/O.CAN.KPBZ.FF.W.0006.000000T0000Z-120630T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON OH-
1045 PM EDT FRI JUN 29 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON COUNTY IN
EAST CENTRAL OHIO...

RUNOFF FROM THIS EVENINGS THUNDERSTORMS HAS DIMINISHED AND THE FLASH 
FLOOD WARNING IS CANCELLED.


LAT...LON 4034 8087 4034 8062 4032 8061 4018 8069
      4019 8087

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 7:06 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 29, 7:06 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
706 PM EDT FRI JUN 29 2012

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE FOR THE NEXT SEVERAL DAYS EVEN
AS A SERIES OF SYSTEMS BEGIN TO MOVE THROUGH THE AREA. INSTABILITY
BECAUSE OF THE HEAT WILL LIKELY MEAN PERIODS OF SCATTERED SHOWERS
AND THUNDERSTORMS WITH ABOVE NORMAL TEMPERATURES INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
RAPIDLY EVOLVING CONVECTIVE SITUATION AS AN MCS CROSSES THIS AREA
THIS EVENING. CURRENTLY TRAJECTORY HAS THE BOWING LINE OF
THUNDERSTORMS MOVING SOUTHEASTWARD ACROSS THE AREA AROUND 50
KTS...WITH SEVERAL CELLS EXHIBITING SEVERE CHARACTERISTICS AND
EVEN RADAR/SPOTTER INDICATIONS OF A TORNADO OR TWO ALONG AND AHEAD
OF THE BOWING LINE SEGMENT. SEVERE THUNDERSTORM WATCHES ARE IN
EFFECT FOR THE OHIO COUNTIES AND WEST VIRGINIA PANHANDLE UNTIL 10
PM...WHILE SOUTHWESTERN PENNSYLVANIA AND THE REST OF THE WEST
VIRGINIA AND MARYLAND COUNTIES OF THE FORECAST AREA WILL BE IN
EFFECT UNTIL 1 AM. THE FORECAST ALREADY HAD A DECENT HANDLE ON THE
EVOLVING SITUATION...SO THE MAIN UPDATE WAS TO EXPAND THE WATCHES.

ADDITIONALLY...THE HEAT ADVISORIES FOR ALL PENNSYLVANIA COUNTIES
WERE ENDED FOR THE DAY. HEAT ADVISORIES WERE ISSUED FOR MOST OHIO
AND WEST VIRGINIA PANHANDLE COUNTIES FOR TOMORROW. HEAT INDEX
VALUES SHOULD AGAIN SURGE ABOVE 100 DEGREES IN THOSE
AREAS...HOWEVER RUN JUST SHORT IN PENNSYLVANIA. FRIES

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A FAIRLY POTENT SHORT WAVE LOOKS SET TO MOVE OVER THE AREA ON
SATURDAY. MODEL INITIALIZATIONS OF THIS SYSTEM OVER THE CENTRAL
PLAINS TODAY WERE FAIRLY GOOD...HOWEVER THE GFS QUICKLY SEEMED TO
GET THE SYSTEM LOST IN CONVECTIVE FEEDBACK OVER THE LOWER GREAT
LAKES BY SATURDAY MORNING. THE NAM/ECMWF/CANADIAN REGIONAL ALL
DEPICTED THE SYSTEM SIMILARLY THROUGH SATURDAY...TRACKING IT
DIRECTLY OVER THE AREA YET AGAIN DURING THE AFTERNOON. WITH YET
ANOTHER STRONG INFLUX OF LOW LEVEL MOISTURE IN THE CARDS...AND
TEMPERATURES AGAIN SURGING INTO THE 90S...CAPE VALUES BY AFTERNOON
SHOOT UP INTO THE 2500-4000 J/KG RANGE WITH LIFTED INDEX VALUES
AROUND -9. THE COMBINATION OF STRONG LOW LEVEL THETA-E ADVECTION
DURING THE AFTERNOON HOURS AHEAD OF THE SHORT WAVE TROUGH AND A
DEEP LAYER FROM ROUGHLY 700 MB UP TO 400 MB OF NEUTRAL OR NEGATIVE
THETA-E LAPSE RATES SHOULD REALLY YIELD AN UNSTABLE COLUMN WITH
THE LOW LEVEL BOUNDARY RESULTING FROM THE LOW LEVEL ADVECTION
BEING A VERY EFFECTIVE CONVECTIVE INITIATION MECHANISM. SPC HAS
AGAIN PLACED THE AREA IN A SLIGHT RISK...AND GIVEN THE
AFOREMENTIONED INSTABILITY AND SYNOPTIC LIFT...THIS SEEMS EASILY
PRUDENT.

BEYOND SATURDAY...THE DETAILS OF THE FORECAST GET RATHER MURKY.
THERMAL PROFILES REMAIN FAIRLY SIMILAR DAY-TO-DAY...AND THE LARGE
SCALE PATTERN CHANGES EXCEEDINGLY LITTLE. THE PROBLEM QUICKLY
BECOMES TRACKING AND TIMING ANY SHORT WAVES IN THE RATHER FLAT
MIDDLE AND UPPER FLOW OVER THE AREA. AS A RESULT...A CHANCE OF
SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST WITH
TEMPERATURES NEAR PERSISTENCE. FRIES

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE MODELS SHOW THE MID LEVEL FLOW REMAINING NORTHWESTERLY
THROUGH MUCH OF NEXT WEEK AS A TROUGH ACROSS QUEBEC AND RIDGING
ACROSS THE CENTRAL PLAINS AMPLIFY. THE TIMING OF CONVECTION REMAINS
UNCERTAIN AS MODELS DIFFER ON TIMING AND PLACEMENT OF SHORT WAVE
TROUGHS IN FLOW. INCLUDED CHANCE POPS IN FORECAST FOR TUESDAY NIGHT
THROUGH THURSDAY AS A SURFACE WAVE TRACKS ACROSS THE GREAT LAKES
WEDNESDAY. THIS SYSTEM PUSHES A WARM FRONT NORTHWARD THROUGH THE
FORECAST AREA...FOLLOWED BY A COLD FRONT THURSDAY. THE BEST SHOT AT
GETTING A PERIOD OF DRY WEATHER WOULD BE ON FRIDAY AS A SURFACE
RIDGE TRIES TO BUILD IN FROM THE NORTH.

TEMPERATURES WILL STAY 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON.
AN INTENSIFYING AREA OF THUNDERSTORMS OVER NORTHWEST INDIANA IS
EXPECTED TO TRACK SOUTHEAST ACROSS CENTRAL OH BY LATE
AFTERNOON...AND COULD AFFECT OUR SOUTHERN TERMINALS AFTER 22Z.
CONFIDENCE IS GREAT ENOUGH TO INCLUDE TEMPO GROUPS FOR MVFR
RESTRICTIONS IN THUNDERSTORMS FOR KZZV...KHLG AND KMGW DURING
EARLY EVENING.

AREAS OF MVFR HAZE CAN BE EXPECTED LATER TONIGHT INTO SATURDAY
MORNING AT MOST TERMINALS.

WEST SURFACE WINDS AROUND 10 KT WILL DIMINISH TO 5 KT OR LESS
TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
SATURDAY AFTERNOON AS A SHORT WAVE TROUGH CROSSES THE REGION.
RESTRICTIONS ARE LIKELY.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
AREAS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR
RESTRICTIONS WILL CONTINUE AS A SERIES OF UPPER LEVEL DISTURBANCES
CROSS THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM 11 AM TO 8 PM EDT SATURDAY FOR OHZ039-040-
     048>050-057>059-068-069.
PA...NONE.
WV...HEAT ADVISORY FROM 11 AM TO 8 PM EDT SATURDAY FOR WVZ001>004-
     012-021.

&&
Hazardous weather outlook, Jun 29, 3:48 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT FRI JUN 29 2012

MDZ001-PAZ074-076-WVZ023-041-302000-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
348 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING. THERE IS A
MODERATE RISK THESE STORMS WILL BECOME SEVERE. THE MAIN THREATS
WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ020-021-029-031-073-075-WVZ022-302000-
BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-MONONGALIA-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON...A FEW
OF WHICH HAVE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN THREATS
WOULD BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ021-302000-
MARION-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ041-302000-
COLUMBIANA-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ007>009-013>016-022-023-302000-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
348 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039-040-048>050-057>059-068-069-WVZ001>004-012-302000-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 29, 7:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     BYESVILLE               39.97N  81.54W
06/29/2012                   GUERNSEY           OH   TRAINED SPOTTER

            ROOF BLOWN OFF HOUSE.

&&

EVENT NUMBER PBZ1200545

NWS
Local storm report, Jun 29, 7:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             SMITHFIELD              40.27N  80.78W
06/29/2012  M1.75 INCH       JEFFERSON          OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200546

RG
Local storm report, Jun 29, 7:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     CAMBRIDGE               40.02N  81.59W
06/29/2012                   GUERNSEY           OH   TRAINED SPOTTER

            TREE RIPPED ACROSS ROAD IN HALF

&&

EVENT NUMBER PBZ1200547

RG
Local storm report, Jun 29, 7:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND DMG     FREEPORT                40.21N  81.27W
06/29/2012                   HARRISON           OH   PUBLIC

            TREES DOWN

&&

EVENT NUMBER PBZ1200548

RG
Local storm report, Jun 29, 7:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
721 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     STEUBENVILLE            40.37N  80.63W
06/29/2012                   JEFFERSON          OH   PUBLIC

            LARGE BRANCHES BROKEN

&&

EVENT NUMBER PBZ1200549

RG
Local storm report, Jun 29, 7:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     LIMESTONE               39.94N  80.65W
06/29/2012                   MARSHALL           WV   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN

&&

EVENT NUMBER PBZ1200550

RG

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:18 PM EDTSevere Thunderstorm WarningPBZCarroll, Coshocton, Guernsey, Harrison, Muskingum, Noble and 1 more72 min
Jun 29, 6:04 PM EDTTornado WarningPBZCoshocton, Tuscarawas26 min
Jun 29, 6:15 PM EDTSevere Thunderstorm WarningPBZBelmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson and 3 more60 min
Jun 29, 6:27 PM EDTTornado WarningPBZBelmont, Guernsey, Harrison, Tuscarawas33 min
Jun 29, 6:55 PM EDTHeat AdvisoryPBZBelmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more22 hr
Jun 29, 6:55 PM EDTTornado WarningPBZHarrison, Jefferson35 min
Jun 29, 7:15 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison, Jefferson60 min

Nearby

Flash Flood Warnings in Ohio, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.